Alert archive / Idaho / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 5, NWS Spokane, WA

July 22, 2010Boundary County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jul 22, 2010, 2:32 PM PDT for Boundary County, Idaho. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2010, 2:32 PM PDT (21:32 UTC)
Expired
Jul 22, 2010, 3:30 PM PDT
In force
58 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon

County Boundary County, ID

The radar

The Spokane radar (KOTX), 148 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:20 PM PDT, 12 minutes earlier.

Area forecast discussion, Jul 22, 2:20 PM PDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
220 PM PDT THU JUL 22 2010

.SYNOPSIS...
A FAIRLY VIGOROUS COLD FRONT FOR THIS TIME OF YEAR WILL SWEEP
THROUGH THE REGION TODAY FROM THE NORTHWEST. THIS FRONT WILL
DELIVER WIDESPREAD BREEZY WEST WINDS AS WELL AS THUNDERSTORMS BY
OVER THE NORTHEAST CORNER OF WASHINGTON AND NORTH IDAHO. STRONGER
RIDGING WILL THEN BUILD OVER THE REGION BY FRIDAY AND CONTINUE
INTO EARLY NEXT WEEK. THIS PATTERN WILL LIKELY DELIVER THE HOTTEST
TEMPERATURES OF THE SEASON THUS FAR.

&&

.DISCUSSION...
TONIGHT...UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT IS PUSHING
THROUGH THE INLAND NORTHWEST THIS AFTERNOON AND EVENING. SEVERAL
THINGS TO NOTE... ONE IS THE WINDS AND BLOWING DUST ACROSS THE
BASIN. THE PRESSURE GRADIENT CONTINUES TO BUILD FROM SEATTLE TO
WENATCHEE. THIS WILL PROVIDE BREEZY WESTERLY WINDS ACROSS THE EAST
SLOPE GAPS AS WELL AS ACROSS THE WATERVILLE PLATEAU...MOSES
LAKE...UPPER COLUMBIA BASIN...AND WA PALOUSE. WINDS WILL NOT BE
STRONG ENOUGH TO ISSUE A WIND ADVISORY...HOWEVER THEY WILL BE
STRONG ENOUGH TO PRODUCE SOME BLOWING DUST ACROSS THE REGION.
VARIOUS CAMERAS ACROSS MANSFIELD...WILSON CREEK AND RITZVILLE SHOW
THE DUST. THE DUST WILL BE A FACTOR THROUGH THE EARLY EVENING
HOURS AND HAVE ISSUED A BLOWING DUST ADVISORY FOR WIDESPREAD DUST
WITH LOCAL VISIBILITIES OF A MILE OR LESS AT TIMES. THE WINDS WILL
DECREASE AROUND 8 PM...BUT STILL REMAINED ELEVATED IN THE 10 TO 20
MPH RANGE OVERNIGHT. THE OTHER ISSUE TONIGHT IS THUNDER ACROSS THE
NORTH. THE BEST DYNAMICS ALONG WITH MOISTURE AND INSTABILITY
REMAIN RIGHT ALONG THE BORDER IN NORTHEAST WA AND NORTH ID.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE ALREADY MOVING
ALONG...REMAINING NORTH OF DEER PARK AND SPIRIT LAKE. SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING WITH THE BEST
CHANCE ACROSS BONNER AND BOUNDARY COUNTIES.

FRIDAY THROUGH SUNDAY...MODELS AGREE ON THE UPPER LEVEL RIDGE
SHIFTING TO THE EAST OVER THE INLAND NORTHWEST ON FRIDAY. THE RIDGE
WILL THEN FLATTEN ON SATURDAY AS A SYSTEM PASSES ACROSS NORTHERN
CANADA. SUNDAY A LOW PRESSURE SYSTEM WILL MOVE CLOSER TO SOUTHERN
CALIFORNIA AND THE RIDGE AXIS WILL STRENGTHEN IN THE GULF OF
ALASKA RESULTING IN STILL A FAIRLY FLAT RIDGE. WHAT DOES THIS MEAN
FOR OUR SENSIBLE WEATHER? NOT MUCH...CLEAR TO MOSTLY CLEAR
SKIES...LIGHT WINDS...AND TEMPERATURES STARTING OUT AROUND AVERAGE ON
FRIDAY. HOWEVER BY SAT AND SUN THE THERMAL TROUGH STARTS TO SNEEK
IN AND TEMPERATURES JUMP TO ABOVE AVERAGE. IN FACT SUN COULD BE
ABOUT 10 DEGREES ABOVE AVERAGE FOR THIS TIME OF THE YEAR. /NISBET

SUNDAY NIGHT THROUGH THURSDAY NIGHT...AN EXCEEDINGLY SLOW
EVOLUTION OF THE LARGE SCALE PATTERN SEEMS TO BE IN STORE DURING
THE EXTENDED PORTION OF THE FORECAST. THE 12Z VERSIONS OF THE
GFS...ECMWF...AND CANADIAN ALL POINT TOWARD THE CONSOLIDATION OF
THE UPPER LOW OFF THE COAST OF CALIFORNIA INTO A SEMI-STATIONARY
NORTHERN STREAM TROUGH FROM MONDAY THROUGH WEDNESDAY. AS THIS
OCCURS...THE TROUGH AXIS REMAINS LARGELY OFF SHORE...AND THE RIDGE
AXIS TO ITS EAST REMAINS FAIRLY STATIONARY OVER THE CONTINENTAL
DIVIDE REGION. THIS LEAVES THE FORECAST AREA IN A REGION THAT
GENERALLY HAS SOUTHWESTERLY LARGE SCALE FLOW OVER IT THROUGH THE
VAST MAJORITY OF THE NEXT WEEK. AS A RESULT...THE AREA WILL BE
OPEN TO WEAK VORT MAXIMA THAT WILL EJECT OUT OF THE OFF SHORE
TROUGH AND OVER THE REGION.

TIMING OF VORT MAXIMA THAT EJECT OUT OF THE OFF SHORE TROUGH
THROUGH NEXT WEEK IS SUSPECT AT BEST. WHILE THE GFS...ECMWF...AND
CANADIAN ALL SEEM TO AGREE ON THE LARGER SCALE PATTERN
EVOLUTION...RUN TO RUN AND MODEL TO MODEL AGREEMENT ON FINER SCALE
FEATURES HAS BEEN NON-EXISTENT. AS A RESULT...THE FORECAST
FEATURES SLIGHT CHANCES OF THUNDERSTORMS MAINLY OVER MOUNTAIN
LOCATIONS...BUT WITH LITTLE IN THE WAY OF RAIN WORDING. MOISTURE
BELOW 700 MB REMAINS FAIRLY MEAGER THROUGH THE ENTIRETY OF THE
WEEK...AND EVEN BELOW 500 MB LOOKS WEAK. AS A
RESULT...THUNDERSTORM ACTIVITY THAT DOES POP UP WOULD SEEM TO HAVE
DIFFICULTY PUTTING DOWN ANY MEASURABLE RAINFALL.

EARLY INDICATIONS ARE THAT THE OFF SHORE TROUGH SHOULD FINALLY
MOVE INLAND IN A VERY DEAMPLIFIED FASHION LATE NEXT WEEK. BECAUSE
OF THE SLOW ARRIVAL...TEMPERATURES SCALE BACK VERY SLOWLY STARTING
MONDAY...WITH A LOSS OF ABOUT 2F EACH DAY OF THE WEEK.
HOWEVER...EVEN WITH THESE TEMPERATURE FALLS...CONDITIONS LOOK TO
REMAIN AT OR ABOVE NORMAL THROUGH NEXT WEEK. /FRIES

&&

.AVIATION...
A PASSING COLD FRONT WILL BRING SCT -SHRA/-TSRA TO LOCATIONS N
AND E OF KGEG-KCOE BTWN 21Z-03Z. THE MAIN STORY FOR THE TAF SITES
WILL BE INCREASING WINDS. ALL SITES WILL BE SUBJECT TO WINDS
EXCEEDING 20KTS BY AFTN WITH GUSTS IN KEAT APPROCHING 40KTS. THESE
WINDS WILL LIKELY STIR UP DUST ACROSS THE COLUMBIA BASIN AND PUSH
IT INTO KGEG-KCOE CORRIDOR AS WELL AS KPUW BY AFTN. LCL VSBYS
FROM THE DUST COULD DIP TO IFR LEVELS OVER THE COLUMBIA BASIN.
BRIEF MVFR VSBYS ARE A POSSIBILITY THOUGH BETWEEN 22Z- 02Z. THE
CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AT ALL SITES AFT 06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        56  82  56  89  59  94 /  10   0   0   0   0   0
COEUR D'ALENE  54  80  52  88  56  93 /  20   0   0   0   0   0
PULLMAN        49  79  47  88  52  92 /   0   0   0   0   0   0
LEWISTON       59  86  57  96  62 100 /   0   0   0   0   0   0
COLVILLE       50  85  51  93  54  95 /  20   0   0   0   0   0
SANDPOINT      51  78  48  87  51  91 /  40   0   0   0   0   0
KELLOGG        52  76  52  87  56  89 /  30   0   0   0   0   0
MOSES LAKE     56  87  58  96  62  99 /   0   0   0   0   0   0
WENATCHEE      61  88  63  96  67  99 /   0   0   0   0   0   0
OMAK           52  89  55  96  58  97 /  10   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...BLOWING DUST ADVISORY UNTIL 8 PM PDT THIS EVENING MOSES LAKE
     AREA...UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...
     WATERVILLE PLATEAU.

&&
Hazardous weather outlook, Jul 22, 8:16 AM PDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
816 AM PDT THU JUL 22 2010

IDZ002>004-026-027-WAZ031>036-231530-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-
816 AM PDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS THIS AFTERNOON AND EVENING CAN BE EXPECTED. WIND
SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE FORECAST. THESE
WINDS COULD CAUSE AREAS OF BLOWING DUST IN THE COLUMBIA
BASIN...REDUCING VISIBILITIES AT TIMES AND MAKING DRIVING
HAZARDOUS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ038-041>044-231530-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
816 AM PDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND NORTH CENTRAL WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS THIS AFTERNOON AND EVENING CAN BE EXPECTED. WIND
SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE FORECAST. THESE
WINDS COULD CAUSE AREAS OF BLOWING DUST ON THE WATERVILLE PLATEAU
REDUCING VISIBILITIES AT TIMES AND MAKING DRIVING HAZARDOUS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001-WAZ037-231530-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
816 AM PDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY WITH THE POTENTIAL FOR SOME
STORMS TO BECOME STRONG. THE STORMS WILL DEVELOP EARLY THIS
AFTERNOON OVER SOUTHEAST BRITISH COLUMBIA AND MOVE INTO EXTREME
NORTHEAST WASHINGTON BY 2 PM AND ACROSS NORTHERN IDAHO BY 4PM. BE
ALERT FOR POSSIBLE LARGE HAIL AND STRONG WINDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 10:49 AM PDTBlowing Dust AdvisoryOTXAdams, Douglas, Grant, Lincoln, Okanogan, Spokane and 1 more9 hr
Jul 22, 3:04 PM PDTSevere Thunderstorm WarningOTXBonner55 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.